Oklahoma, 2006Drought in Oklahoma, March 1 to 31, 2006
March 1 to 31, 2006 · NWS TSA · 25 events in 25 counties and zones
25 drought, as filed by the National Weather Service.
Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 25
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Feb 28, 8:46 PM CST, 3 hours 14 minutes earlier.
Area forecast discussion, Feb 28, 8:46 PM CST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
846 PM CST TUE FEB 28 2006
.DISCUSSION...
LATEST DATA CONTINUES TO SUPPORT RECORD WARMTH TOMORROW ALONG
WITH DANGEROUS FIRE WEATHER CONDITIONS. FIRE WEATHER WATCH
HAS BEEN UPGRADED TO A RED FLAG WARNING FOR ALL OF EASTERN
OKLAHOMA FOR WEDNESDAY. FRONTAL TIMING MAY BE SLIGHTLY
FASTER WHICH WOULD BRING THE WIND SHIFT INTO NORTHEAST OKLAHOMA
BY MID AFTERNOON.
OTHERWISE...UPDATED FORECAST WILL ONLY ADJUST FOR OBSERVED
CONDITIONS WITH MILD OVERNIGHT LOWS TONIGHT GIVEN SUSTAINED
SOUTHERLY FLOW AND LOW LEVEL MOISTURE IN PLACE.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM NOON WEDNESDAY TO 8 PM WEDNESDAY FOR
OKZ049-OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-
OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-
OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-
OKZ076.
AR...NONE.
&&
SHORT TERM FORECASTER ID= 12
LONG TERM FORECASTER ID= 07Hazardous weather outlook, Feb 28, 6:37 PM CST, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
637 PM CST TUE FEB 28 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-011100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
637 PM CST TUE FEB 28 2006
...RED FLAG WARNING IN EFFECT FOR EASTERN OKLAHOMA ON WEDNESDAY...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL
AS MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
FIRE WEATHER DANGER.
RISK...LIMITED
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
SOUTHERLY WINDS WILL CONTINUE OVERNIGHT WITH INCREASING RELATIVE
HUMIDITY VALUES. THE FIRE DANGER THREAT WILL CONTINUE TO DECREASE
THIS EVENING INTO THE OVERNIGHT HOURS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...HIGH FIRE WEATHER POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
EXTENDED DISCUSSION...
VERY DANGEROUS FIRE WEATHER CONDITIONS WILL DEVELOP ON WEDNESDAY.
TEMPERATURES WILL BE UNSEASONABLY WARM...WITH AFTERNOON READINGS
SOARING WELL INTO THE 80S FOR MUCH OF THE AREA. SOUTH TO SOUTHWEST
WINDS AT 15 TO 25 MPH WITH GUSTS TO 30 MPH WILL RESULT IN VERY
AGGRESSIVE FIRE WEATHER BEHAVIOR. A RED FLAG WARNING HAS BEEN ISSUED
FOR EASTERN OKLAHOMA. PLEASE REFER TO /OKCRFWTSA/ FOR THE LATEST
FIRE WEATHER INFORMATION.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY NIGHT...AHEAD OF
AN APPROACHING COLD FRONT. A STRONG CAP MAY SUPPRESS
DEVELOPMENT...BUT IF A STORM CAN DEVELOP IT WILL HAVE THE POTENTIAL
TO BECOME BRIEFLY SEVERE.
COOLER CONDITIONS ARE EXPECTED BY THURSDAY...WITH THUNDERSTORM
CHANCES CONTINUING IN THE SOUTHERN PARTS OF THE AREA.
UNSETTLED WEATHER WILL CONTINUE INTO THE WEEKEND...WITH
THUNDERSTORMS CHANCES EACH DAY. CURRENT DATA SUGGESTS ONLY A SMALL
POSSIBILITY OF SEVERE WEATHER...BUT THIS RISK WILL NEED TO BE
REFINED AS WE GET CLOSER TO THE EVENT.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD CLOSELY MONITOR THE POTENTIAL FOR
DANGEROUS WILDFIRES ON WEDNESDAY AND CHECK LATER FORECASTS REGARDING
ANY SEVERE THUNDERSTORM POTENTIAL BY THE WEEKEND.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.Drought, Pushmataha
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Pushmataha forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 34.416, -95.376 (the zone’s center; the record gives no point)
Several widespread rain events during the month of March resulted in long-term drought conditions improving from the exceptional (D4) category across most of eastern Oklahoma early in the month to severe (D2) over most of the region by the end of the month with the exception of the northeastern district, which was categorized as extreme (D3). Some of the heavier rainfall amounts for the month included 7.50 inches at Hugo OK, 7.10 inches at Talihina OK, 6.62 inches at Antlers OK, 6.68 inches at Cloudy OK, 6.28 inches at Wister OK, 6.17 inches at Tuskahoma OK, and 6.09 inches at Bengal OK. Normal precipitation for the month of March ranges from around 3.10 inches in Pawnee County to 4.30 inches in LeFlore County. This rainfall had a significant effect on a couple of major reservoirs in southeastern Oklahoma. Both Hugo Lake and Lake Wister went from below 70 percent of their normal pools through the first three weeks of the month to being fully replenished by the end of the month. By the end of the month, the only major reservoirs that remained below 75 percent of their normal pools were Eufaula, Tenkiller, and Beaver.Despite the much needed rainfall that occurred in March across eastern Oklahoma, major rainfall deficits continued over the long-term. Since October, the northeastern Oklahoma district received only 33 percent of its normal average rainfall while the east central district received 38 percent and the southeastern district received 55 percent.The burn ban that was issued for Oklahoma in mid November was lifted by the Governor on March 20th but was reinstated for all but 10 counties in the southeastern portion of the state on March 27th.
Drought, Adair
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Adair forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 35.884, -94.659 (the zone’s center; the record gives no point)
Drought, Cherokee
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Cherokee forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 35.907, -95.000 (the zone’s center; the record gives no point)
Drought, Choctaw
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Choctaw forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 34.027, -95.552 (the zone’s center; the record gives no point)
Drought, Craig
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Craig forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 36.762, -95.208 (the zone’s center; the record gives no point)
Drought, Creek
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Creek forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 35.903, -96.371 (the zone’s center; the record gives no point)
Drought, Delaware
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Delaware forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 36.408, -94.803 (the zone’s center; the record gives no point)
Drought, Haskell
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Haskell forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 35.225, -95.117 (the zone’s center; the record gives no point)
Drought, Latimer
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Latimer forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 34.876, -95.250 (the zone’s center; the record gives no point)
Drought, Le Flore
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Le Flore forecast zone
- Reported by
- NEWSPAPER
Drought, Mayes
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Mayes forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 36.302, -95.231 (the zone’s center; the record gives no point)
Drought, McIntosh
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- McIntosh forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 35.374, -95.667 (the zone’s center; the record gives no point)
Drought, Muskogee
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Muskogee forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 35.616, -95.379 (the zone’s center; the record gives no point)
Drought, Nowata
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Nowata forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 36.799, -95.617 (the zone’s center; the record gives no point)
Drought, Okfuskee
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Okfuskee forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 35.466, -96.323 (the zone’s center; the record gives no point)
Drought, Okmulgee
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Okmulgee forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 35.647, -95.964 (the zone’s center; the record gives no point)
Drought, Osage
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Osage forecast zone
- Reported by
- NEWSPAPER
Drought, Ottawa
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Ottawa forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 36.836, -94.810 (the zone’s center; the record gives no point)
Drought, Pawnee
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Pawnee forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 36.317, -96.699 (the zone’s center; the record gives no point)
Drought, Pittsburg
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Pittsburg forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 34.924, -95.748 (the zone’s center; the record gives no point)
Drought, Rogers
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Rogers forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 36.372, -95.604 (the zone’s center; the record gives no point)
Drought, Sequoyah
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Sequoyah forecast zone
- Reported by
- NEWSPAPER
Drought, Tulsa
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Tulsa forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 36.121, -95.941 (the zone’s center; the record gives no point)
Drought, Wagoner
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Wagoner forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 35.961, -95.521 (the zone’s center; the record gives no point)
Drought, Washington
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Washington forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 36.715, -95.904 (the zone’s center; the record gives no point)
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Oklahoma, March 1, 20061 death · 7 injured · $15 million · 2 events
- Drought in Texas, March 1 to 31, 2006$200 million · 46 events
- Drought in Oklahoma, March 1 to 31, 2006$5.5 million · 48 events
- Wildfire in Oklahoma, March 1, 2006$250,000 · 1 event
- High Wind and Strong Wind in Oregon, March 1 to 2, 2006$75,000 · 52 kt wind · 2 events
- Wildfire in Oklahoma, March 1, 2006$50,000 · 1 event
- Drought in Texas, March 1 to 31, 200624 events
- Drought in Colorado, March 1 to 31, 200621 events
- Drought in Missouri, March 1 to 31, 200619 events
- Drought in Iowa, March 1 to 31, 200616 events
- Drought in Texas, March 1 to 31, 200615 events
- Drought in Illinois, March 1 to 31, 200613 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5493758, 5493759, 5493760, 5493761, 5493762, 5493763, 5493764, 5493765, 5493766, 5493767, 5493768, 5493769, 5493770, 5493771, 5493772, 5493773, 5493774, 5493775, 5493776, 5493777, 5493778, 5493779, 5493780, 5494062, 5494063.